The Lupus Forum banner

1 - 6 of 6 Posts

·
Registered
Joined
·
10 Posts
Discussion Starter #1
My treatment
Firstly my apoligies for not been on website to reply to yr questions but my PC packed up thankfully Santa was good to me and brought me a new one:)

My dermy has misplaced all my photots so i am unable to post them on here but he is trying to get copies of them so once i have them i will post them on here. SORRY :sad:

My treatment is still going VERY VERY WELL. i am down to 2 injections a month instead of once a week and my DLE is still very much under control. i am feeling fantastic.

About my treatment and where i get it

My miracle man as i call him is at LEEDS GENERAL HOSPITAL and Chapel ALLERTON HOSPITAL his name is Doctor GOODFIELD and he is brilliant. He has changed my life completely after suffering constant pain for 10 years.
The clinical trial injection is called RAPTIVA EFALIZUMAB.
A district nurse came out once a week for three weeks and trained my husband to inject me. You can opt to inject yourself if you feel confident to do that but i am a wimp and opted out of that one:lol:. The injection is used for people with psoriasis but doctor goodfield is trailing it for people with DLE. I was the second woman in the world to try this clinical trail and it has worked for me. Obvisiously i had to report of any side effects the injection has had, as they was only this other woman in Sweden trailing it. The only thing i will say is please persevere with the headaches for the first week once that week is over it is fine. I have had NO other side effects.
The injection gets delivered to your door and you always have a good few weeks supply, Serono ( name of the suppilier ) rings you up when you are due your next delivery. They too are very nice people.
I have now been on the trail for 2 years and doing very well and i think why should people suffer like i did ,when they is treatment out there. So i hope this post is of some use to you all suffering with severe DISCOID.
Take Care to you all and please dont suffer in silence like i did, dig your heels in and demand this treatment.

lots of love Denise x
 

·
Registered
Joined
·
60 Posts
THANKS Denise,
I have mild discoid, the plaq and imuran gave me bad effects. I just had the imuran lately , after 13 days the stomache upset and vomiting became horrible. Its nice to know alternatives and how they helped people directly.
take care and so happy you are feeling much better.
Karen
 

·
Registered
Joined
·
10 Posts
Discussion Starter #3
Thanks Karen,

Like i say this treatment has TOTALLY changed my life for the better.

many many thanks
Denise
 

·
Registered
Joined
·
5 Posts
raptiva

hi denise, as you know i start my treatment next week an i am realy scared and worried about side effects as i cant rely an my older sons for support and my parents are getting on now. how i will manage if i am ill on raptiva. enough of the doom, im pleased to have some encouraging info from fellow user as it has been difficult to find someone who has used it . hope im lucky with treatment. best wishes....;) sue
 

·
Administrator
Joined
·
10,178 Posts
Hi Denise,

I am so happy that Raptiva worked for you. I would also like to thank you for doing the trial. Without people like you we would not have some of the helpful drugs we have today.

Too your continued success,
Lazylegs
 

·
Registered
Joined
·
14,661 Posts
Hello Sue

I see that Denise hasn't visited the forum since she posted. :(
I suggest you visit a psoriasis forum because it is used for psoriasis although I don't know how the dosage might differ.

But surely your doctors have had a good chat with you about what to expect and how to cope with any side effects there might be ?
If you click on Denise's name in blue to the left of her post you will get through to her profile. Where it says contact details and you can send her an email via the forum. Put Raptiva in the title.

I can understand you not wanting to tell your parents if they are going to fuss and worry and can't offer any sort of help. I hope your boys are old enough to manage small things for themselves or maybe you have a friend who could help out if need be. You know how it is of course, but it's a pity your older boys can't help out.


I want to wish you the very best of luck and hope any side effects will be minimal but do ask your docs what to expect.

I very much hope you will let us know how you get on so that others with the same problems can benefit from your experiences.

Many hugs and all the best


Bye for now

Clare

Are you injecting at home or is it being done at the hospital ?
 
1 - 6 of 6 Posts
Top